Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2007, 3:31 PM EST for Ben Hill County, Irwin County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 3:31 PM EST (20:31 UTC)
- Expired
- Feb 13, 2007, 4:00 PM EST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Ben Hill County, GA, Irwin County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 132031 SVRTAE GAC017-155-132100- /O.NEW.KTAE.SV.W.0008.070213T2031Z-070213T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 PM EST TUE FEB 13 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA THIS INCLUDES THE CITY OF FITZGERALD NORTHERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 400 PM EST * AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF ASHBURN TO 11 MILES WEST OF FITZGERALD...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FITZGERALD BY 345 PM EST... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 8 5 0 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3184 8347 3166 8343 3166 8306 3184 8318 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:00 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 13, 2:00 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST TUE FEB 13 2007 .DISCUSSION...TORNADO WATCH NUMBER 20 IN EFFECT FOR ALL FLORIDA ZONES AND LOWER TIER GEORGIA ZONES UNTIL 5 PM EST. AS OF 2 PM EST...WE REMOVED GENEVA...COFFEE...DALE AND HENRY COUNTIES FROM THE WATCH AS THE SQUALL LINE HAS ALREADY MOVED TO THEIR EAST. THE COLD FRONT WAS STILL HANGING MUCH FURTHER BACK TO OUR WEST. AT 18Z...THE LOW CENTER WAS OVER WESTERN TENNESSEE WITH THE SOUTHWESTWARD EXTENDING FRONT THROUGH CENTRAL LOUISIANA. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE PRE-FRONTAL SQUALL LINE WILL CONTINUE TO ADVANCE ACROSS THE REMAINDER OF OUR CWA THIS AFTERNOON AND EVENING. WILL BASE FIRST PERIOD POPS ON LATEST RADAR DEPICTION AT ZONE RELEASE. THERE MAY BE A FEW SHOWERS ASSOCIATED WITH THE ACTUAL COLD FRONT OVERNIGHT AND WILL AT LEAST KEEP SLIGHT POP EVEN FOR OUR WESTERN ZONES. THEN...IN THE WAKE OF THE FRONT...A VERY COLD AND DRY AIRMASS WILL GRADUALLY FILTER INTO THE AREA THROUGH THE REMAINDER OF THE FORECAST PERIOD. STRONG SURFACE HIGH CURRENTLY CENTERED OVER CENTRAL CANADA WILL DROP SOUTHWARD THROUGH THE PLAINS ALL THE WAY TO SOUTH TEXAS BY 12Z FRIDAY. A LIGHT FREEZE IS EXPECTED WEDNESDAY NIGHT OVER MOST INLAND LOCATIONS WITH A HARD FREEZE LIKELY THURSDAY NIGHT. MAX TEMPS BOTH WEDNESDAY AND THURSDAY WILL BE BELOW CLIMO WITH HIGHS HOVERING CLOSE TO 50 DEGREES THURSDAY AFTERNOON. .LONG TERM...FRIDAY THROUGH MONDAY...VERY COLD...THE SURFACE HIGH WILL SHIFT EWD FROM SOUTH TEXAS DIRECTLY OVER OUR AREA BY SATURDAY MORNING. THURSDAY NIGHT/FRIDAY NIGHT LOW TEMPS WILL DROP WELL INTO THE 20S OVER INLAND AREAS. FRIDAY NIGHT APPEARS TO BE THE COLDEST GIVEN THE LOCATION OF THE HIGH BEING DIRECTLY OVERHEAD. TOWARD THE END OF THE PERIOD...ANOTHER WEAK SHORT WAVE PASSES TO THE NORTH AND WILL BRING ANOTHER SHOT OF COLD AIR BEHIND IT. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORM ONGOING FOR THE FIRST SIX HOURS OF THE FCST PERIOD BEFORE DIMINISHING AS THE DYNAMICS LIFT OUT TO THE NORTHEAST. MOIST FLOW OFF THE GULF KEEPING MVFR CEILINGS FOR ALL TERMINALS AND THIS IS LIKELY TO CONTINUE THROUGH MIDDAY WEDNESDAY BEFORE DRIER AIR PUSHES INTO THE AREA ON NORTHWEST WINDS. && .MARINE...WILL KEEP A NEAR SHORE/OFFSHORE SPLIT GENERALLY FOR HIGHER WINDS AND SEAS OFFSHORE. WILL HEADLINE OFFSHORE SEGMENTS FOR SCEC LEVELS TONIGHT. THESE CONDITIONS SHOULD CONTINUE INTO AT LEAST WEDNESDAY MORNING BEFORE DIMINISHING BELOW HEADLINE CRITERIA IN THE AFTERNOON. OFFSHORE FLOW CONTINUES THROUGH THE REMAINDER OF THE WEEK WITH SPEEDS POSSIBLY INCREASING TO SCEC LEVELS OFFSHORE FRIDAY NIGHT AS A RE-ENFORCING SURGE OF ARCTIC AIR FILTERS IN. && .FIRE WEATHER...WE WILL HAVE A DRIER AIRMASS FILTERING INTO THE REGION WEDNESDAY WITH DEW POINTS DROPPING INTO THE MID TO UPPER 20S OVER A PORTION OF THE FLORIDA BIG BEND IN THE AFTERNOON. COMBINED WITH MAX TEMPS IN THE MID TO UPPER 50S...RH VALUES MAY DIP BELOW 35 PERCENT FOR 1 TO 3 HOURS. AT THIS TIME WE DO NOT EXPECT CRITICAL DURATIONS TO BE REACHED BUT ME MIGHT MEET RED FLAG CRITERIA BASED ON A COMBINATION OF LOW RH AND WIND. THE GRADIENT IS FORECAST TO RELAX BY AFTERNOON SO WE WILL NOT BE ISSUING A WATCH OR WARNING AT THIS TIME. THURSDAY LOOKS A BIT MORE CLEAR CUT AND WE WILL ISSUE A FIRE WEATHER WATCH FOR ALL FLORIDA ZONES DUE TO EXPECTED CRITICAL DURATIONS OF LOW RH. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 48 58 33 52 25/ 20 00 00 10 10 PANAMA CITY 49 54 34 52 31/ 30 00 00 10 10 DOTHAN 43 54 29 49 26/ 20 00 00 10 10 ALBANY 46 56 30 46 26/ 30 00 00 10 10 VALDOSTA 49 58 32 53 26/ 20 00 00 10 10 CROSS CITY 54 63 36 54 28/ 30 00 00 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...CAMP SHORT TERM/MARINE/FIRE WX...BARRY LONG TERM DISCUSSION...GIBBS
Hazardous weather outlook, Feb 13, 10:28 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EST TUE FEB 13 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-141000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 1028 AM EST TUE FEB 13 2007 /928 AM CST TUE FEB 13 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND PART OF SOUTH GEORGIA UNTIL 5 PM EST /4PM CST/... STORMS WILL DEVELOP EAST ACROSS THE OF THE AREA DURING THE AFTERNOON AND EVENING HOURS. IT APPEARS THE MOST FAVORABLE AREA FOR SEVERE STORMS WILL BE SOUTHEAST ALABAMA AND COASTAL AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL... BUT DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL MOVE EAST OF THE AREA DURING THE EVENING AND LITTLE ACTIVITY IS EXPECTED TO ACCOMPANY THE COLD FRONT ITSELF. THIS FRONT WILL USHER IN A VERY COLD AIRMASS. A FREEZE IS POSSIBLE WEDNESDAY NIGHT WITH A WIDESPREAD HARD FREEZE EXPECTED ACROSS INLAND AREAS THURSDAY NIGHT. FREEZING TEMPERATURES ARE ALSO EXPECTED FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND EXTREME SOUTH GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. CAMP
In the hours before
Special weather statement, Feb 13, 2:21 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 221 PM EST TUE FEB 13 2007 GAZ125>127-144-145-131945- BAKER-DOUGHERTY-LEE-MITCHELL-WORTH- 221 PM EST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...DOUGHERTY...LEE... MITCHELL AND WORTH COUNTIES... * UNTIL 245 PM EST AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF LEESBURG TO 6 MILES NORTHWEST OF BACONTON TO 14 MILES EAST OF COLQUITT...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... CAMILLA BY 230 PM EST. EAST DOUGHERTY BY 235 PM EST. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Feb 13, 2:42 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EST TUE FEB 13 2007 FLZ026-132015- LIBERTY- 242 PM EST TUE FEB 13 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY IN THE FLORIDA PANHANDLE... * UNTIL 315 PM EST AT 236 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING NORTHEAST A 25 MPH. SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST. 14-MROCZKA
Special weather statement, Feb 13, 2:46 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EST TUE FEB 13 2007 GAZ127>131-145>148-132045- BEN HILL-BERRIEN-COLQUITT-COOK-IRWIN-MITCHELL-TIFT-TURNER-WORTH- 246 PM EST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL...BERRIEN... COLQUITT...COOK...IRWIN...MITCHELL...TIFT...TURNER AND WORTH COUNTIES... * UNTIL 345 PM EST AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF CORDELE TO 8 MILES SOUTHWEST OF SYLVESTER TO 6 MILES SOUTHWEST OF PELHAM...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... SYLVESTER BY 255 PM EST. ASHBURN BY 310 PM EST. TY TY BY 315 PM EST. OMEGA BY 320 PM EST. TIFTON BY 325 PM EST. UNIONVILLE BY 330 PM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 8 5 0 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Local storm report, Feb 13, 2:58 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG VADA 31.08N 84.41W
02/13/2007 DECATUR GA LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
DUGGANSpecial weather statement, Feb 13, 2:59 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 PM EST TUE FEB 13 2007 FLZ016-132045- GADSDEN- 259 PM EST TUE FEB 13 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN COUNTY IN THE FLORIDA BIG BEND... * UNTIL 345 PM EST AT 254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF QUINCY...OR 16 MILES EAST OF BLOUNTSTOWN...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... QUINCY BY 315 PM EST. SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 14-MROCZKA
Special weather statement, Feb 13, 3:25 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EST TUE FEB 13 2007 FLZ017-132130- LEON- 325 PM EST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 430 PM EST AT 325 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF CAIRO TO 22 MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... TALLAHASSEE BY 410 PM EST. SMALL HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:29 AM EST | Dense Fog Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 8 hr |
| Feb 13, 3:08 PM EST | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.